Q. My regular medicines affect my erection. How to improve this?

Answered by
Dr. Geeta Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
Published on Jun 11, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am 60 years old. I am physically fit and I jog almost 3 to 4 km daily. I am a vegetarian. I have a business of my own. I have undergone angioplasty before 20 years and open heart surgery six years before. But, I am an active person with slim body. My height is 165 cm and weight is 60 kg. My waist is 31 inches.

I have been on medication since my open heart surgery and I was prescribed Olmezest 20, Ecosprin AV 75/20 and Concor 2.5. I am not taking any medicine for the last six months, because I thought that they are affecting my sexual power. But, I find no improvement after stopping the tablets.

My problem is that I am not able to hold myself and enjoy sexual pleasure. Sometimes, I do not get an erection at all and I just ejaculate in a few seconds. I think that I need some medical advice as I still want to enjoy sexual pleasure. I have never tried Viagra.

Please advise what I should do and whom I should consult ?

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Decrease or loss of ability to erect or maintain erection hard is impotence. 20% to 25% of men usually suffer this by the age 65. As females have menopause, men have andropause and it may lead to loss of libido, decreased erection and so on.

This usually happens due to heart disease, hypertension, diabetes and drugs like anti-hypertensives and anti-diabetics. Particularly in heart disease due to atherosclerosis or thickening of blood vessels in the penis will lead to decreased blood flow and thus less effective erection. Ejaculation prior to complete erection is what is known as premature ejaculation.

On the whole, as I have told, treating sexual problems needs detailed understanding of the mechanism and the cause. The reason can be any of the following.

  1. Atherosclerosis of penile vessels.
  2. Decreased testosterone.
  3. Drugs.
  4. Peripheral neuropathy.

You should continue your medication as these agents are cardioprotective and prevent further attacks. Blood thinners are very important to maintain good blood supply to your heart and Concor (Bisoprolol) to maintain your blood pressure.

I would advise you to get your cardiac testing done like ECG (electrocardiogram), echocardiogram, Stress echo or TMT (treadmill test) and restart your medication. Also, get Doppler of the penis and testosterone level check.

As I have already told, your heart disease and hypertension itself may cause impotence.

Talk to your cardiologist about your cardiac health as well as the use of Tablet Cialis or Tadalafil or Sildenafil.

  1. Are you on nitrates?
  2. What is your recently recorded BP?
  3. What about your recent blood sugar level and lipid profile?
  4. Do you have a history of prostate hypertrophy?

Good to hear that you are physically fit. Physical fitness is very important for heart as well as for sexual fitness. I would advise you to practice yoga. You may also try vacuum devices. Please do not be anxious.

  • Avoid smoking and alcohol consumption.
  • Eat healthy food rich in antioxidants and sleep well.
  • Be optimistic and do continue your healthy workout.

Take care of your health.

Do not ever stop medication without your doctor's advise. If your problem would have been due to medicines it would have been gone after stopping drug consumption.

Revert back with the answers to the above questions to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hi doctor,

Thank you for your quick reply. I would like to inform you that I am practicing yoga, running and walking daily. I have no history of BP. My last lipid profile was normal and I have no cholesterol. I do not smoke or drink. I eat well and also sleep well. My BP is normally 110/70 mmHg. My pulse is maximum 80 and at rest it is 65. No, I am not taking nitrates.

My recent blood sugar level too normal. I do not have any prostate problem. My cardiologist advised tablet Assurance long back, but I have never taken this. I have also never tried Viagra. I want to get rid of this problem and enjoy sex. I am a bit embarrassed to talk this in front of my doctor.

Dr. Geeta Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

You need not feel embarrassed before a doctor at all. Please search for a good andrologist in your area and get an appointment.

L-arginine is an essential element that is known to improve erectile dysfunction or ED. Take it as a tablet or sachet. I suggest L-arginine 2 g per day at a regular basis for six weeks. I also suggest tablet Zinc 20 mg per day and Omega 3 fatty acids one tablet a day.

Consult your specialist doctor, discuss with him or her and take the medicine with consent.

For your information, L-arginine is found abundant in foods like peanut, soybean, chickpea, pumpkin seeds, lentils and dairy products.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Also Read Answers From:

Related Questions & Answers


I rarely get erection and cannot involve in intercourse. Why?

Query: Hi doctor, I am 43 years old. I am known type 1 diabetic. I do masturbation regularly. In the last two years, I observed that I do not get an erection at all. Even if I get after a lot of effort, I cannot involve in intercourse. What to do?  Read Full »

What Is Premature Ejaculation?

Article Overview: A huge percentage of young men ejaculate within a few seconds or with minimal strokes during sexual intercourse. It is very stressful for both partners when this happens, and it can even lead to marital disharmony and discord. This is the most common male sexual problem. Fortunately, it can be overcome and even treated. Read Article


Dr. Poosha Darbha
Sexologist

Premature ejaculation (rapid climax within seconds) is common. It is natural in people with an overly sensitive penis, but it is distressing and disappointing for the couple. To overcome the problem naturally, one needs to understand how exactly it happens and learn how to stop it. It is somewhat li...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.